MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 370891-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was confirmed based on the field evaluation.The fse inspected the endoscope and confirmed one of the lens was dented.The left and right side of lens at the tip seems to be different.The fse advised the customer to replace the endoscope.The system was tested and verified as ready for use.The 30 degrees endoscope has not been returned for evaluation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post engineering evaluation) or if additional information is received.A review of the provided image by rpms is consistent with the reported failure of a dented endoscope lens.The root cause of the failure mode cannot be confirmed without the returned device.No further escalations were required for the image review.The lot # was not provided.Therefore, an instrument log review of the product related to the complaint cannot be performed at this time.This complaint is being reported based on the following conclusion: the complaint alleged a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted simple prostatectomy surgical procedure, the 30 degrees endoscope had a missing lens at the tip.One of the lenses was dented.The procedure was continuing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the medical engineer and obtained the following additional information: the reporter did not obtain information to deny fallen fragment into the patient's body.The nurse found the lens damage just before inserting the endoscope into the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The customer will be returning the damaged endoscope.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endoscope involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint.The endoscope was received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and fragments of the epoxy were possibly missing.Mechanical damage to the distal illumination fiber was also found and fragments of the fiber optic were missing.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14556406
Report Number2955842-2022-11947
Device Sequence Number12283204
Product Code NAY
UDI-Device Identifier00886874110195
UDI-Public(01)00886874110195
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370891-04
Device Catalogue Number370891
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date08/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale